Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


pancreatitis
Dec 4, 2003

Help!! I have recently developed a severe case of pancreatitis!! Symptons: diarrhea, severe abdominal pain and weight loss. I also seem to have lack of circulation in my feet. I have been HIV positive since '98, VL presently <50, CD4's: 470. Present combo is Ziagen, Viread, Epivir, & Sustiva. I also take blood pressure meds: Lotensen, & Adalat and Lipitor for cholesterol, as well as Megestrol for increased appetite, and Triamterene (a water pill). My doctor wants to hospitalize me, and stop meds; to give my bowels a rest, and use IV fluids. Are any of these meds causing/exacerbating the pancreatitis? What would you recommend for a switch in treamtent protocol, when I restart meds? I know I cannot resume Ziagen if I stop taking it. Thank you for your aid and assistance

Response from Dr. Henry

If you are not having a hypersensitivity reaction then Ziagen can be stopped and restarted safely in most cases. I assume your triglycerides are not elevated or that you have no gallstones or other causes for pancreatitis? The rate of pancreatitis from 3TC is very low but not zero. Tenofovir has been rarely associated with pancreatitis. The issue of whether to stop your HIV meds depends partly on your baseline CD4 count and HIV level (since stopping therapy begins a process of returning to those levels). Megestrol and some of your other drugs might aggravate that. I would have a pharmacist and your HIV doc review all of your meds. KH



Previous
IL-2 & liver function
Next
what meds are right for me?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement